MAUDE Adverse Event Report: STRYKER SPINE-US XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 40 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48233540
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that the tulips of nine xia deformity uniplanar screws "released" post-operatively.Revision surgery has been performed.This report will capture the ninth of nine screws.
 
Event or Problem Description
It was initially reported that the tulips of nine xia deformity uniplanar screws "released" post-operatively.However, upon additional information received, it was confirmed that this only happened to 2 screw tulips.Revision surgery was performed where the screws were explanted.This report will capture the second of the two screws.
 
Additional Manufacturer Narrative
B5 was corrected following additional information received.Visual inspection confirmed that the tulip disengaged from the screw.Deformation was observed on shank bulb, from the rod.This deformation is on the outer edge of shank bulb, indicating extreme angulation of screw to rod contact surface.The direction of deformation also indicates that the rod axis was not in line with the uniplanar axis of the tulip.This indicated enough force may have been applied during spinal correction to force the tulip out of its intended single axis of motion.Additional deformation is seen on the screw surface where the screwdriver engages, indicating excessive stress being applied from the tulip head before disengagement.This can be confirmed by the deformation observed on the locking ring of the tulip.Deformation on locking ring is observed in more than one location, indicating multiple excessive force maneuvers, in multiple directions.Locking ring was most likely deformed during vertebral adjustment which compromised integrity of the locking ring.Additional deformation on locking ring is most likely from the tulip disengaging.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Visual inspection shows that multiple maneuvers were performed simultaneously or consecutively that put excess stress on the screw tulip.Evidence of this is shown in the multiple deformations on the tulip locking ring as well as the deformation left on the screw shank bulb, which was out of line with the tulip axis.Likely cause is due to excessive angulation and excessive force applied as seen in the deformation on the screw and tulip locking ring.

Brand Name
XIA DEFORMITY UNIPLANAR SCREW DIAM 5.5 X 40 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11396623
Report Number0009617544-2021-00032
Device Sequence Number11546255
Product Code NKB
UDI-Device Identifier07613327001037
UDI-Public07613327001037
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48233540
Device Catalogue Number48233540
Device Lot Number203044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR